Neonatal drug withdrawal

Academic Article

Abstract

  • Maternal use of certain drugs during pregnancy can result in transient neonatal signs consistent with withdrawal or acute toxicity or cause sustained signs consistent with a lasting drug effect. In addition, hospitalized infants who are treated with opioids or benzodiazepines to provide analgesia or sedation may be at risk for manifesting signs of withdrawal. This statement updates information about the clinical presentation of infants exposed to intrauterine drugs and the therapeutic options for treatment of withdrawal and is expanded to include evidence-based approaches to the management of the hospitalized infant who requires weaning from analgesics or sedatives. Copyright © 2012 by the American Academy of Pediatrics.
  • Authors

    Digital Object Identifier (doi)

    Author List

  • Hudak ML; Tan RC; Frattarelli DAC; Galinkin JL; Green TP; Neville KA; Paul IM; Van Den Anker JN; Hegenbarth M; Knight M
  • Volume

  • 129
  • Issue

  • 2